Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Conjugate but non inner conjugate subfactors


Author: Marie Choda
Journal: Proc. Amer. Math. Soc. 124 (1996), 147-153
MSC (1991): Primary 46L37; Secondary 46L40
DOI: https://doi.org/10.1090/S0002-9939-96-02997-8
MathSciNet review: 1285982
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for each $r \in \{4\cos ^{2}(\pi /n): n \ge 3\} \cup [4, \infty ),$ there exist at least infinitely many subfactors of the hyperfinite II$_{1}$ factor $R$ with index $r,$ which are pairwise conjugate but non inner conjugate. In the case that $r$ is an integer, we have uncountably many such subfactors of $R.$


References [Enhancements On Off] (What's this?)

  • 1 J. Bion-Nadal, An example of a subfactor of the hyperfinite $\mathrm{II}_{1}$ factor whose principal graph invariant is the Coxeter graph $E_{6}$, Current Topics in Operator Algebras, World Scientific, Singapore, 1991, pp. (104--113). MR 94a:46085
  • 2 M. Choda, Entropy for canonical shifts, Trans. Amer. Math. Soc. 334 (1992), 827--849. MR 93k:46054
  • 3 A. Connes, Outer conjugacy classes of automorphisms of factors, Ann. Sci. École Norm. Sup. 8 (1975), 383--419. MR 56:9277
  • 4 ------, Periodic automorphisms of the hyperfinite factor of type $\mathrm{II}_{1}$, Acta Sci. Math. (Szeged) 39 (1977), 39--66. MR 56:6411
  • 5 F. Goodman, P. de la Harpe, and V. F. R. Jones, Coxeter graphs and towers of algebras, Springer, New York, 1989. MR 91c:46082
  • 6 M. Izumi, Application of fusion rules to classification of subfactors, Publ. Res. Inst. Math. Sci. 27 (1991), 953--994. MR 93b:46121
  • 7 ------, On flatness of the Coxeter graph $E_{8}$, Pacific J. Math. (to appear). CMP 95:07
  • 8 M. Izumi and Y. Kawahigashi, Classification of subfactors with the principal graph $D_{n}^{(1)}$, J. Funct. Anal. 112 (1993), 257--286. MR 94k:46127
  • 9 V. F. R. Jones, Actions of finite groups on the hyperfinite type $\mathrm{II}_{1}$ factor, Mem. Amer. Math. Soc., vol. 28, no. 237, Amer. Math. Soc., Providence, RI, 1980. MR 81m:46094
  • 10 ------, Index for subfactors, Invent. Math. 72 (1983), 1--15. MR 84d:46097
  • 11 Y. Kawahigashi, On flatness of Ocneanu's connections on the Dynkin diagrams and classification of subfactors, J. Funct. Anal. 127 (1995), 63--107. CMP 95:05
  • 12 H. Kosaki and S. Yamagami, Irreducible bimodules associated with crossed product algebras, Internat. J. Math. 5 (1992), 661--676. MR 94f:46087
  • 13 A. Ocneanu, Quantized groups, string algebras and Galois theory for algebras, Operator Algebras and Applications, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119--172. MR 91k:46068
  • 14 ------, Quantum symmetry, differential geometry of finite graphs and classification of subfactors, University of Tokyo Seminary Notes 45 (notes recorded by Y. Kawahigashi), 1991.
  • 15 M. Pimsner and S. Popa, Entropy and index for subfactors, Ann. Sci. École Norm. Sup. 19 (1986), 57--106. MR 87m:46120
  • 16 S. Popa, Classification of subfactors: the reduction to commuting squares, Invent. Math. 101 (1990), 19--43. MR 91h:46109
  • 17 ------, Sur la classification des sous-facteurs d'indice fini du facteur hyperfini, C. R. Acad. Sci. Paris 311 (1990), 95--100. MR 91m:46094
  • 18 ------, Classification of amenable subfactors of type II, preprint. MR 95f:46105
  • 19 V. S. Sunder and A. K. Vijayarajan, On the non-occurrence of the Coxeter graphs $\beta _{2n+1}, E_{7},D_{2n+1}$ as principal graphs of an inclusion of $\mathrm{II}_{1}$ factor, Pacific J. Math. 161 (1993), 185--200. MR 94g:46067
  • 20 A. Wassermann, Coactions and Yang-Baxter equations for ergodic actions and subfactors, Operator Algebras and Applications, London Math. Soc. Lecture Notes Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 202--236. MR 92d:46167
  • 21 H. Wenzl, Hecke algebras of type $A_{n}$ and subfactors, Invent. Math. 92 (1988), 349--383. MR 90b:46118

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L37, 46L40

Retrieve articles in all journals with MSC (1991): 46L37, 46L40


Additional Information

Marie Choda
Affiliation: Department of Mathematics, Osaka Kyoiku University, Asahigaoka, Kashiwara 582, Japan
Email: foo527@sinet.ad.jp

DOI: https://doi.org/10.1090/S0002-9939-96-02997-8
Keywords: Hyperfinite II$_{1}$ factor, index
Received by editor(s): April 4, 1994
Received by editor(s) in revised form: July 7, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society